MAUDE Adverse Event Report: CARDINAL HEALTH UMBILICAL CATHETER TRIPLE LUMEN 5FR; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH UMBILICAL CATHETER TRIPLE LUMEN 5FR; CATHETER, UMBILICAL ARTERY
Model Number 8888160648
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that a 39.3 week gestation infant was admitted in newborn intensive care unit (nicu) for meconium aspiration with respiratory symptoms (mas) and was emergently intubated.A triple lumen catheter was placed in the infant by a neonatal nurse practitioner (nnp) and was noted to be leaking consistently in line (hole/crack in it).The line was immediately removed, and another line was placed.Per customer, there was no injury or adverse reaction occurred to the patient involved.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One used catheter and few pictures were received for analysis.Upon visual inspection, the catheter showed signs of use (such as residues of blood) and was identified that the catheter was broken on its tube.Additionally, during the physical/ functional evaluation, the returned sample was submitted to underwater test and a leak was identified in the section of the tube near the number 10 marking when the primary extension was connected and tested, the other two extensions (secondary and tertiary) did not present any deviations.Therefore, the reported issue is confirmed.The customer stated that ¿a leak was discovered, when the catheter was used on the patient, after insertion¿.Based on the customer provided information, the leaking was noticed after insertion of the catheter.The device was in good condition prior to use, when flushing and placing it, and not correctly following the instructions for use/ indicated use could contribute to the catheter damage during use.During investigation, no manufacturing related potential cause was identified.At this time, a corrective and preventive action is not deemed necessary.This complaint will be used for qa tracking and trending purposes.

Brand Name
UMBILICAL CATHETER TRIPLE LUMEN 5FR
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17248565
Report Number3009211636-2023-00819
Device Sequence Number17342241
Product Code FOS
UDI-Device Identifier20884527005199
UDI-Public20884527005199
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888160648
Device Catalogue Number8888160648
Device Lot Number2230000118
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexMale